Hail, Harrison
- When
- May 22, 7:02 PM CST
- Where
- Harrison County, 7 mi SW of Woodbine
- Measured
- 1.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 41.667, -95.817
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at May 22, 12:50 PM CST, 6 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 150 PM CDT SAT MAY 22 2004 .DISCUSSION... PRIMARY CONCERNS WILL DEAL WITH THE SHORT TERM AND NEXT ROUND OF SEVERE WEATHER AND HEAVY RAIN LATE THIS AFTERNOON AND TONIGHT. REMNANTS OF OUTFLOW BOUNDRY THAT WAS ALONG THE SOUTHERN BORDER EARLIER THIS MORNING HAS PRETTY MUCH WASHED OUT WITH 18Z SURFACE ANALYSIS SHOWING MAIN BOUNDRY FROM NORTHERN NEBRASKA INTO NORTHERN IOWA. 18Z OAX UA DATA ALSO SHOWING THAT MID LEVEL TEMPERATURES HAVE RECOVERED QUICKLY FROM EARLIER THIS MORNING SO LATEST SPC DISCUSSION SEEMS REASONABLE WITH STORMS EXPECTED TO LIGHT UP AGAIN IN THE VICINITY OF THE SURFACE BOUNDRY ACROSS NORTHEAST NEBRASKA THIS AFTERNOON. STILL PLENTY OF MOISTURE IN PLACE WITH 12Z META SETTING UP 850 THETA-E AXIS FROM SOUTHERN NEBRASKA INTO SOUTHERN IOWA DURING THE LATE AFTERNOON. THE FLOOD WATCH ISSUED EARLER FOR ABOUT THE NORTH HALF OF THE CWA STILL LOOKS GOOD AT THIS TIME AND NO ADJUSTMENTS PLANNED. OVERALL LITTLE CHANGE TO THE FORECAST WITH A BREAK IN THE ACTIVE WEATHER FOR SUNDAY AND NEXT CHANCE OF STORMS COMING IN ON MONDAY WITH NEXT FRONT AND UPPER WAVE. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH 4 PM SAT TO 4 AM SUN FROM BUTLER SAUNDERS AND SARPY COUNTIES NORTHWARD. IA...FLOOD WATCH 4 PM SAT TO 4 AM SUN FROM POTTAWATTMIE COUNTY NORTHWARD. && NOTE...EFFECTIVE 1200 UTC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER /PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY OMAHA WFO WILL CHANGE TO OMAAFDOAX. THE WMO CODE WILL REMAIN FXUS63 KOAX. FOBERT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 510 PM CDT SAT MAY 22 2004 IAZ043-055-056-069-NEZ015-030>034-042>045-050>053-230500- BOONE-BURT-BUTLER-COLFAX-CUMING-DODGE-DOUGLAS-HARRISON IA-MADISON- MONONA IA-PLATTE-POTTAWATTAMIE IA-SARPY-SAUNDERS-SHELBY IA-STANTON- THURSTON-WASHINGTON- 510 PM CDT SAT MAY 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST AND EAST CENTRAL NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND MOVE ACROSS THE AREA THIS EVENING. THE PRIMARY HAZARDS WILL BE VERY LARGE HAIL...DAMAGING WINDS AND FLOODING. ISOLATED STRONG TORNADOES MAY ALSO OCCUR. THE STORM PREDICTION CENTER HAS INDICATED THAT A MODERATE RISK OF SEVERE WEATHER IS POSSIBLE. STORMS SHOULD EVENTUALLY EVOLVE INTO A LARGE CONVECTIVE SYSTEM WITH VERY HEAVY RAINFALL AND LARGE HAIL EXPECTED OVERNIGHT. A FLOOD WATCH REMAINS IN EFFECT UNTIL 400 AM CDT. VERY UNSTABLE AIR WILL REMAIN ACROSS THE AREA THIS EVENING AS LOW PRESSURE OVER NORTHWEST KANSAS MOVES TO WEST CENTRAL IOWA BY LATE TONIGHT. THE SEVERE WEATHER AND FLOODING THREAT WILL LAST WELL INTO EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THUNDERSTORMS ARE ALSO POSSIBLE OVER THE AREA LATE SUNDAY NIGHT THROUGH MONDAY EVENING AS WELL AS LATE NEXT WEEK. LATER HAZARDOUS WEATHER OUTLOOKS WILL ADDRESS THE SEVERE WEATHER THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 11 PM CDT. STORM SPOTTER WILL BE REQUIRED THIS EVENING. IAZ079-080-090-091-NEZ065>068-078-088>093-230500- CASS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA- MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-RICHARDSON-SALINE-SEWARD- 510 PM CDT SAT MAY 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEASTERN NEBRASKA AND SOUTHWESTERN IOWA. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP ACROSS THE AREA THIS EVENING. THE PRIMARY HAZARDS WILL BE VERY LARGE HAIL AND DAMAGING WINDS. STRONG TORNADOES WILL ALSO BE POSSIBLE. VERY UNSTABLE AIR WILL REMAIN ACROSS THE AREA THIS EVENING AS LOW PRESSURE INTENSIFIES OVER NORTHWEST KANSAS AND MOVES TO WEST CENTRAL IOWA BY LATE TONIGHT. THE SEVERE WEATHER THREAT WILL LAST INTO EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THUNDERSTORMS ARE ALSO POSSIBLE OVER THE AREA LATE SUNDAY NIGHT THROUGH MONDAY EVENING AS WELL AS LATE NEXT WEEK. LATER HAZARDOUS WEATHER OUTLOOKS WILL ADDRESS THE SEVERE WEATHER THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 11 PM CDT. STORM SPOTTER ACTIVATION WILL BE REQUIRED ACROSS THE AREA THIS EVENING. NEZ011-012-016>018-230500- ANTELOPE-CEDAR-KNOX-PIERCE-WAYNE- 510 PM CDT SAT MAY 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS THE AREA. THE PRIMARY HAZARDS WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND FLOODING. THE STORM PREDICTION CENTER HAS INDICATED THAT A MODERATE RISK OF SEVERE WEATHER IS POSSIBLE. STORMS SHOULD EVENTUALLY EVOLVE INTO A LARGE CONVECTIVE SYSTEM WITH VERY HEAVY RAINFALL AND LARGE HAIL EXPECTED OVERNIGHT. A FLOOD WATCH REMAINS IN EFFECT UNTIL 400 AM CDT. VERY UNSTABLE AIR WILL REMAIN ACROSS THE AREA THIS EVENING AS LOW PRESSURE INTENSIFIES OVER NORTHWEST KANSAS AND MOVES TO WEST CENTRAL IOWA BY LATE TONIGHT. THE SEVERE WEATHER AND FLOODING THREAT WILL LAST WELL INTO EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THUNDERSTORMS ARE ALSO POSSIBLE OVER THE AREA LATE SUNDAY NIGHT THROUGH MONDAY EVENING AS WELL AS LATE NEXT WEEK. LATER HAZARDOUS WEATHER OUTLOOKS WILL ADDRESS THE SEVERE WEATHER THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATER THIS EVENING. FOBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
659 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 1 NE NORTH BEND 41.48N 96.77W
05/22/2004 2.75 INCH DODGE NE AMATEUR RADIO
&&
LANDSVORKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
708 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0701 PM TSTM WND GST FREMONT 41.44N 96.49W
05/22/2004 60 MPH DODGE NE AMATEUR RADIO
0701 PM HAIL WINSLOW 41.61N 96.50W
05/22/2004 1.75 INCH DODGE NE AMATEUR RADIO
0703 PM HAIL FREMONT 41.44N 96.49W
05/22/2004 2.75 INCH DODGE NE LAW ENFORCEMENT
0705 PM HAIL FREMONT 41.44N 96.49W
05/22/2004 1.00 INCH DODGE NE TRAINED SPOTTER
&&
LANDSVORKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
735 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0704 PM FUNNEL CLOUD 5 SW TOBIAS 40.37N 97.40W
05/22/2004 FILLMORE NE TRAINED SPOTTER
0706 PM HAIL FREMONT 41.44N 96.49W
05/22/2004 0.88 INCH DODGE NE TRAINED SPOTTER
1 TO 2 INCH DIAMETER TREE LIMBS BLOWN OFF.
0710 PM TSTM WND GST FREMONT 41.44N 96.49W
05/22/2004 50 MPH DODGE NE TRAINED SPOTTER
0711 PM HAIL TOBIAS 40.42N 97.34W
05/22/2004 0.75 INCH SALINE NE FIRE DEPT/RESCUE
0715 PM HAIL 2 ESE FREMONT 41.43N 96.46W
05/22/2004 1.75 INCH DODGE NE EMERGENCY MNGR
WIND DAMAGE TO POWER PLOES FROM 70 MPH WIND GUST.
0710 PM TORNADO 9 N DAVID CITY 41.38N 97.13W
05/22/2004 COLFAX NE TRAINED SPOTTER
BRIEF TOUCHDOWN.
0610 PM TORNADO 6 N DAVID CITY 41.34N 97.13W
05/22/2004 BUTLER NE TRAINED SPOTTER
BRIEF TOUCHDOWN.
0710 PM NON-TSTM WND DMG FREMONT 41.44N 96.49W
05/22/2004 DODGE NE AMATEUR RADIO
POWER LINES DOWN, SOME STREET FLOODING.
0715 PM HAIL 4 E WINSLOW 41.61N 96.43W
05/22/2004 1.75 INCH WASHINGTON NE TRAINED SPOTTER
0725 PM FUNNEL CLOUD 4 S TOBIAS 40.36N 97.34W
05/22/2004 SALINE NE LAW ENFORCEMENT
0730 PM HAIL TOBIAS 40.42N 97.34W
05/22/2004 2.75 INCH SALINE NE FIRE DEPT/RESCUE
0731 PM HAIL 2 SW TOBIAS 40.40N 97.36W
05/22/2004 3.00 INCH FILLMORE NE EMERGENCY MNGR
&&
LANDSVORKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
744 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 2 S BLAIR 41.52N 96.14W
05/22/2004 2.75 INCH WASHINGTON NE TRAINED SPOTTER
0736 PM TORNADO 2 W WESTERN 40.39N 97.24W
05/22/2004 SALINE NE EMERGENCY MNGR
&&
LANDSVORKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
745 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM TORNADO 3 NE DAYKIN 40.35N 97.26W
05/22/2004 SALINE NE NWS EMPLOYEE
&&
LANDSVORKPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
801 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0747 PM TORNADO 1 W WESTERN 40.39N 97.22W
05/22/2004 SALINE NE FIRE DEPT/RESCUE
0747 PM HAIL BLAIR 41.54N 96.14W
05/22/2004 1.75 INCH WASHINGTON NE TRAINED SPOTTER
0750 PM HAIL LOGAN 41.64N 95.79W
05/22/2004 1.75 INCH HARRISON IA AMATEUR RADIO
0751 PM TORNADO 1 NW SWANTON 40.39N 97.09W
05/22/2004 SALINE NE TRAINED SPOTTER
BASEBALL SIZE HAIL AND SEVERAL OTHER FUNNELS.
0757 PM HAIL LOGAN 41.64N 95.79W
05/22/2004 2.75 INCH HARRISON IA AMATEUR RADIO
0758 PM HAIL 1 NW SWANTON 40.39N 97.09W
05/22/2004 1.75 INCH SALINE NE EMERGENCY MNGR
WINDS DAMAGE FROM 60-70 MPH TSTM GUSTS.
&&
LANDSVORKThe Omaha radar (KOAX), 60 km away, was scanning. The volume nearest the first event began at 01:03 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2004Every state in 2004This day in weather historyWarnings in Iowa, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395765.